T Nation

T Levels on TRT Are Lower Than Without!?!


#1

Age: 38
Weight: 155
Height: 5’11"
Bodyfat: 15% by DEXA scan (lean but not muscular)

A few months ago my doctor put me on TRT because I had been wrestling with near zero libido as well as low energy, anxiety, and mental fog for about 3 years, and it was significantly adversely affecting my life.

My Pre-TRT T level was 390.

What he put me on was Sustanon 250 once every 3 weeks. That might be a little lower than the 300 (100 mg/week) that is common in the US, but it is standard here where I live in Europe.

3 months in, I get a blood test two weeks after an injection:
The results: During-TRT T level was 260

Can anyone explain how this could be? Are there people who do not respond to T replacement, and somehow T injections just do not enter their bloodstream or something? How is it possible at all for this to happen?


#2

You could be a hyper metabolizer of T. Sustanon 250 is:

30 mg testosterone propionate
60 mg testosterone phenylpropionate
60 mg testosterone isocaproate
100 mg testosterone decanoate

Based on your blood work, was your Dr intelligent to increase the frequency to one injection every 2 weeks? Is testosterone cyp/eth not available in Europe?


#3

Your results are lower because your protocol for treatment is pretty poor. You need to inject more frequently and control conversion to estrogen. Read the stickies on TRT protocol.


#4

He seems to prefer to switch me to Nebido (Testosterone undecanoate). However, he says it will take 5 months on that for my levels to stabilize (2 months after the second injection – each injection lasts for 3 months). In other words, the first time I get a blood test to find out whether or not it is working will be 5 months from now!

We have public healthcare here and the way it works is you basically take what the doctor gives you and be grateful. It is not like how it seems to be in the US where people talk to their doctors about what their preferences are. There isn’t flexibility like that here. The job of doctors here is to adhere to practices that are dictated from above.

I do wonder if just taking more Sustanon might work. Do you think there is any reason to believe Nebido might work where Sustanon has not? Is it pretty much definite that I am a hyper metabolizer and that no typical TRT treatments are going to be enough for me? How common are hyper metabolizers?


#5

Nebido is 1000mg test undecanoate/4 ml. Typically the shots are given every 10-14 weeks. I don’t have any first hand experience with this method, except that 1000/10 would equal 100mg/week if it were a perfect conversion. This would technically be better than the sustanon 250 every 3 weeks since 250/3 = 83.33 mg/week.

It would still be better to go with the sustanon 250 every two weeks since 250/2 = 125mg/week.

It may take months to reap the full benefits (permitting e2 doesn’t climb), but it doesn’t take 5 months for testosterone blood serum levels to rise which should begin immediately after each injection, albeit more slowly with slower metabolized esters.

Being a hyper metabolizer in this day and age hasn’t been clinically proven and I have no idea how common it is. Typically those who are, inject a higher dose and more frequently, some up to 200 mg/week.

Have you felt any better or different since starting the injections? Did you notice improvements the first week and then a decline after that?


#6

Do you not have any choice with the doctors? No private practitioner? I think you should attempt a restart if you’re gonna be doing this and be happy with the stable 400 something levels even if restart is not very successful rather do this as it will give you more problems than low T. If you’re secondary that is. This protocol and the lack of AI will be constant up and down.


#7

To be honest, I feel exactly the same as I did before the TRT. I had no libido then. Still no libido. Couldn’t perform right in the sack anymore 2 years ago. Couldn’t perform when I tried again a couple weeks ago.

Across 4 months or so of TRT, I did have a couple stretches of a few days where my libido did seem to come back. I could open up a porn site and rather than the usual finding it boring, was finding it pretty great.

95% of the time I have felt zero effects from the TRT, and those few days of feeling better may have been placebo.

Well, I am thinking about pressing him for the more frequent sustanon.

I am still not clear on why my T would be LOWER than it was before, though. I would think that too little TRT would just not improve my levels very much. To actually LOWER them seems to not make any sense at all.

How do you think adding exogenous T gave me LOWER levels in my blood? I would think such a thing is unheard of.


#8

I effectively couldn’t have sex at 400. I could get hard, but with no sensation and no ability to reach climax during intercourse.

The purpose of life is reproduction. I don’t think I could handle life knowing I would never be able to satisfy a woman and or have children.


#9

Your T value was more than likely lower because the exogenous T made your LH approach zero and your body stopped producing nearly all natural T as a result. Your Dr doesn’t know what he is doing. Do you have any anti-aging clinics there? Do compounding pharmacies exist? Spend some time on Google and google maps looking.


#10

No, I cannot find any anti-aging clinics here. It is a former Soviet country. We are still coming out from the socialist system.

I will switch to Nebido immediately. It seems that would eliminate the issue of improper dosing schedule.

But shouldn’t I have felt something at some point in the weeks between injections, though? The reason I started TRT is that I have lost sexual sensation and therefore am not able to perform at all in sex.

Even in the weeks immediately after injections, I have never seen any change in my function, desire, or any other signs of effect at all. Does that sound normal to you even though I was receiving 250 mg of Test? I would think that even if the effective duration of Sustanon was a lot lower than 3 weeks, it would only mean that I was effectively receiving more Test than 83.33 mg in the first couple weeks.

Does it make sense that I felt nothing from the Sustanon ever?

Thanks for everyone’s help.


#11

Yes, it can take upto 2-3 months to feel effects assuming you’re on a good protocol with stable High normal T levels and e2 managed. Your T levels are lower than when you started 1 week after injections every time as the injections are too infrequent and e2 spikes due to the high dose, then your T levels drop 7-10 days after injection and e2 lingers. You’ll be feeling worse with this schedule that’s why I suggested you restart unless you find a proper doctor and dosing protocol.


#12

You should have felt something, at least after a week or two. I felt immediate changes the first day on my first injection which improved through the first week, although I was/am taking test cyp, a much faster acting ester than what you’re taking.

It makes sense that you didn’t feel much better though because the injection didn’t improve your blood serum levels. That being said, once your T levels are “optimal”, it will take months for all of the improvements to take effect as equalo mentioned.

Equalo, the OP’s blood serum levels wont “spike” like someone taking test cyp/eth because Nebido (testosterone undecanoate) is metabolized more slowly and sustanon 250 has 100 mg’s of test undecanoate in it. As you mentioned, he’s not on a good protocol. With Nebido, his levels aren’t going to drop after 7-10 days like they will with test cyp/eth, although they will eventually drop, just more slowly.

The other posters like to jump on me for asking this question, but do you watch a lot of porn/at least once per day?


#13

Did you ever have very low drive and sexual sensation? I really hope I don’t have something else going on. All my other hormones do check out though. I’ll be gutted if I’m still in the same predicament 5 months from now on Nebido.

What would you make of that I have not seen any improvements, if you were in my shoes? What is the difference between blood serum levels and whatever might have gone up in the first week or so after the injection?

I have tried everything with respect to porn. Looking at it to try to “wake up” my sexual side. Abstaining from it from it for months to resensitize myself. Nothing seems to make a difference.

Thank you for all your advice.


#14

Hypermetabolizers are not common and the state exists simply because much more T is required. Typically three times what others need and half life is shortened with T cyp/eth. Please see the stickies in the 2nd post of first forum topic.


#15

Actually, I have felt increased erections. I do seem to get them more frequently and with better quality. In fact, I would say that they are basically good. However, they are not usefully when not accompanied by sensation.

Does it sound reasonable that one would have better erections before they recovered their actual sensation and drive back?

I guess I’m worried that I might somehow have some issue related to nerves or something. In the back of my mind, I have a fear that this could be connected to my use of Accutane many years ago. When I look at forums about post-Accutane effects, they are a mess though, and seem like just places where hypochondriacs get together and talk about all kinds of crazy ideas without any kind of organization or science.